MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. C-SECTION PACK; DISPOSABLE SURGICAL INSTRUMENT KIT

DEROYAL INDUSTRIES, INC. C-SECTION PACK; DISPOSABLE SURGICAL INSTRUMENT KIT
Model Number 89-10044
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Failure to Power Up (1476); Power Problem (3010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: a root cause could not be determined.No issues were identified during analysis of production records.An inspection of the defective sample could not be performed because a sample was not returned.If the defective sample is returned, the case will be reopened.Corrective action: a corrective action was not taken due to the root cause determination.Investigation summary: an internal complaint ((b)(4)) was received for a convenience kit (part 89-10044, lot 49860941) that contained an electrosurgical pencil that would not work.The end user reported this incident to the fda (report mw5088867).A defective sample initially was reported to be available for return.However, as of the date of this report, a sample has not been received for evaluation.The work order for the reported finished good lot number was reviewed for possible discrepancies that may have contributed to the event.No discrepancies were identified.The bill of materials for the finished good kit was reviewed and (b)(4) was identified as the electrosurgical pencil contained within the kit.This pencil is manufactured at deroyal (b)(4).The investigator at the (b)(4) facility reviewed the production records for the finished pencil and its sub-assembly.No discrepancies were identified.Product in-process at (b)(4) was inspected.Eighty units were inspected using a continuity test and all units were accepted.From 2017 to present, three complaints have been received for electrosurgical pencils exhibiting a similar issue.However, the part numbers associated with these complaints were different than the one currently under investigation.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description
The electrosurgical pencil that was packaged in a convenience kit would not work.After checking the machine to ensure it was working, a new pencil was opened and worked.

Brand Name
C-SECTION PACK
Common Device Name
DISPOSABLE SURGICAL INSTRUMENT KIT
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key9122465
Report Number3005011024-2019-00012
Device Sequence Number2333337
Product Code KDD
UDI-Device Identifier00749756980081
UDI-Public00749756980081
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-10044
Device Lot Number49860941
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2019
Initial Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1